Alert archive / Colorado / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Pueblo, CO

June 7, 2012El Paso County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jun 7, 2012, 3:03 PM MDT for El Paso County, Colorado. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2012, 3:03 PM MDT (21:03 UTC)
Expired
Jun 7, 2012, 10:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WGUS65 KPUB 072103
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT THU JUN 7 2012

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE
COLORADO SPRINGS METRO AREA...

.WITH ALREADY SATURATED SOILS FROM YESTERDAYS STORMS AND MORE
CONVECTION EXPECTED TODAY...QUICKER RUNOFF WILL BE PROBABLE
ESPECIALLY OVER THE COLORADO SPRINGS METRO AREA.

COZ084-085-080400-
/O.NEW.KPUB.FF.A.0001.120607T2103Z-120608T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
303 PM MDT THU JUN 7 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREA...EL PASO COUNTY. 

* UNTIL 10 PM MDT THIS EVENING

* SLOW MOVING THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON
  AND EVENING AND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OVER
  ALREADY SATURATED GROUNDS. OF PARTICULAR CONCERN WILL BE THE
  COLORADO SPRINGS METRO AREA WHERE THE HEAVIEST RAIN FELL
  YESTERDAY.  

* HEAVY RAIN COMBINED WITH CLOGGED DRAINS CAN PRODUCE STREET
  FLOODING. DO NOT DRIVE THROUGH FLOODED ROADWAYS. AREA WATERWAYS
  CAN BECOME SWIFT FLOWING AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
626 
WGUS65 KPUB 080400
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT THU JUN 7 2012

...FLOOD WATCH HAS BEEN CANCELLED...

.THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING THIS EVENING 
HAS MOVED OUT OF NORTHERN AND CENTRAL EL PASO COUNTY...AND 
THE FLASH FLOOD THREAT HAS ENDED FOR THIS AREA TONIGHT. 

COZ084-085-080500-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-120608T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1000 PM MDT THU JUN 7 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EL PASO COUNTY HAS BEEN
CANCELLED. HEAVY RAINS ARE MOVING OUT OF THE WATCH AREA. SMALL
STREAMS WILL STILL BE RUNNING HIGH INTO TONIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 7, 11:27 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 11:27 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT THU JUN 7 2012

.UPDATE...

MAIN CONCERN CONTINUES TO BE THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON. MOISTURE CONTINUES TO ADVECT WESTWARD WITH DEWPOINTS
ALONG THE EASTERN SLOPES RISING AROUND 5-8 DEGREES OVER THE PAST
COUPLE OF HOURS. CLOUD COVER IS RAPIDLY ERODING OVER PUEBLO AND EL
PASO COUNTIES. THE LATEST LAPS DATA INDICATES RAPID
DESTABILIZATION OVER PORTIONS OF THE PLAINS WHERE CLOUDS HAVE
CLEARED EARLIER THIS MORNING. CAPE VALUES ARE RUNNING ABOUT 2000
J/KG AND THE LATEST MESOANALYSIS SHOWS THE CIN ERODING QUICKLY.
RADAR INDICATES STORMS ALREADY TRYING TO POP OVER THE SPANISH
PEAKS REGION AND OVER THE FRONT RANGE NEAR BOULDER. GIVEN THE
INCREASED MOISTURE AND LACK OF MIXING...FEEL THE STAGE IS SET FOR
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS...PARTICULARLY
OVER EL PASO COUNTY...AND OVER THE SOUTHERN I-25 CORRIDOR FOR THIS
AFTERNOON AND EVENING. DO FEEL COVERAGE WILL BE A BIT MORE THIS
AFTERNOON AND YESTERDAY GIVEN THE BETTER MOISTURE ACROSS THE
REGION BUT HIGH-RES MODELS ARE HAVING A HARD TIME DEVELOPING MORE
THAN ISOLATED ACTIVITY ACROSS THE HIGHWAY 50 CORRIDOR. THIS IS
LIKELY DUE TO THE UPPER WAVE BEING NORTH AND LESS FORCING ACROSS
THE REGION. HAIL LOOKS TO BE A PRIMARY CONCERN WITH THUNDERSTORMS
GIVEN A BIT BETTER SHEAR PROFILES...AND BULK SHEAR VALUES 25-30
KTS. THIS MAY ALSO HELP STORMS MOVE A BIT FASTER THAN YESTERDAY
BUT STILL FEEL PROPAGATION SPEEDS WILL ONLY BE AROUND 10-15 KTS
GIVEN THE STRONG SOUTHEASTERLY LOW LEVEL FLOW. HEAVY RAIN WILL
ACCOMPANY ANY STORMS THAT DEVELOP.

FLOODING POTENTIAL OVER COLORADO SPRINGS...THIS IS A CONCERN GIVEN
THE HEAVY RAIN SEEN YESTERDAY. GIVEN THE LOCALIZED NATURE OVER OF
THE RAIN YESTERDAY...WILL GO AHEAD AND MONITOR FOR A FLASH FLOOD
WATCH FOR EL PASO COUNTY...BUT WILL NOT ISSUE AT THIS TIME. WILL
TAKE ANOTHER LOOK AT THE LATEST HIGH-RES MODELS TO WORK ON
PINPOINTING WHERE INDIVIDUAL STORMS WILL INITIATE. MOZLEY

&&

.AVIATION...

MAIN CONCERN FOR TODAY WILL BE THUNDERSTORM POTENTIAL FOR KCOS AND
KPUB. FEEL WE WILL SEE SIMILAR CONDITIONS TO YESTERDAY NEAR KCOS
WITH ANOTHER ROUND OF SLOW MOVING THUNDERSTORMS BY LATE THIS
AFTERNOON. HEAVY RAIN...HAIL TO AT LEAST 1 INCH IN DIAMETER AND
OUTFLOW WINDS TO NEAR 35-40 KTS WILL BE POSSIBLE. THE GREATEST
THREAT PERIOD LOOKS TO BE 23-02Z THIS AFTERNOON AND EVENING.

LESS CERTAINTY OVER KPUB AS FAR AS THUNDERSTORMS. FOR NOW THINK
MOST ACTIVITY WILL REMAIN AWAY FROM THE TERMINAL AND HAVE LEFT
VCTS OUT OF THE TAF FOR NOW.  THIS WILL NEED TO BE MONITORED.

VFR CONDITIONS ARE FORECAST FOR KALS FOR THE NEXT 24 HOURS.  MOZLEY

&&

.PREV DISCUSSION... /ISSUED 441 AM MDT THU JUN 7 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..SHORT TERM FOCUS IS AGAIN ON THUNDERSTORM COVERAGE AND INTENSITY
FROM EASTERN MOUNTAINS THROUGH THE PLAINS...

CURRENTLY...WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWING WEAK
SOUTH TO SOUTHWESTERLY FLOW ALOFT ACROSS THE CWA WITH A
QUASI-STATIONARY BROAD UPPER TROUGH ACROSS THE GREAT BASIN AND
NORTHWEST US. UPSLOPE FLOW CONTINUES ACROSS THE PLAINS AND I-25
CORRIDOR WITH DEW POINTS IN THE 50S. SHOWERS WANING ACROSS EASTERN
LAS ANIMAS AND BACA COUNTIES.

TODAY...SHORTWAVE MOVES THROUGH UPPER TROUGH ACROSS NORTHERN ROCKIES
AND SENDS UPPER LEVEL POTENTIAL VORTICITY LOBE THROUGH THE AREA.
THIS WOULD TEND TO SUGGEST THAT CONVECTION WOULD START EARLIER IN
THE AFTERNOON...BUT NONE OF THE SHORT TERM MODELS OR NAM12 STRONGLY
INDICATING THAT TO BE TIED TO THE POT VORT. BY MID AFTERNOON CAPES
ACROSS THE I-25 CORRIDOR AND PLAINS REACHING ABOVE 2000 J/KG IN SOME
AREAS WITH A WEAK CAP. 0-6KM BULK SHEARS VALUES IN THE 35-40KT
RANGE. NOT SURPRISING THAT SPC HAS MOST OF THE EASTERN HALF OF OUR
CWA UNDER A SLIGHT RISK FOR SEVERE WEATHER.  EXPECTED MORE IN THE
WAY OF DISCRETE CELLS...AND ISOLATED. WE WILL SEE. IN LINE WITH THAT
THINKING...MOST MODELS PRINTING OUT HARDLY ANY MEASURABLE RAINFALL.
WESTERN CWA WILL REMAINS DRY AND WARM WITH SOME GUSTY WINDS DURING
THE AFTERNOON.

TONIGHT...06Z RUN OF NAM12 NOT NEARLY AS AGGRESSIVE WITH STORMS
SPILLING OVER THE PALMER DIVIDE SOUTHWARD INTO THE PIKES PEAK REGION
AND FARTHER SOUTH. NSSL WRF HINTS AT AN OUTFLOW BOUNDARY WITH SOME
STORMS ERUPTING ACROSS EL PASO COUNTY. HAVE PLAYED THIS SOMEWHAT
WITH ISOLATED TO LOW CHANCE POPS INTO THE OVERNIGHT. SHOWERS AND
STORMS COULD ALSO MOVE INTO THE NORTHERN PART OF OUR PLAINS FROM BOU
AND GLD AREAS. WESTERN SECTIONS OF THE CWA WILL REMAIN DRY WITH
GUSTY WINDS ABATING DURING THE EARLY EVENING.  -TLM-

LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)

NORTHWEST U.S. UPPER TROUGH FINALLY BEGINS TO CREEP EASTWARD
FRIDAY...WITH GRADUAL INCREASE IN SOUTHWEST FLOW SPREADING DRIER
AIR ACROSS COLORADO. SHALLOW LOW LEVEL MOISTURE TRIES TO A MAKE A
LAST STAND ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...WITH CAPES
OVER 1000 J/KG ALONG THE KS BORDER. UPWARD MOTION LACKING AND WITH
MOST MODELS GENERATING ONLY MINOR QPF SOUTH OF I-70...WILL RUN
WITH A DRY FORECAST FOR THE ENTIRE CWA. GRIDS HAVE SOME SMALL
AREAS OF CRITICAL FIRE WEATHER CONDITIONS MAINLY ALONG AND WEST OF
THE SANGRES FOR A BRIEF PERIOD FRI AFTERNOON...THOUGH DURATION
LOOKS TOO SHORT FOR A HIGHLIGHT AT THIS POINT. MAX TEMPS AREA-WIDE
WILL BEGIN TO CLIMB AS SOUTHWEST FLOW SLOWLY STRENGTHENS. SATURDAY
LOOKS HOT...DRY AND WINDY OVER ALL OF COLORADO AS UPPER TROUGH
MOVES THROUGH THE NORTHERN ROCKIES...WHICH WILL LEAD TO INCREASING
WINDS ALL AREAS BY AFTERNOON. WILL LIKELY NEED A RED FLAG WARNING
FOR ZONES WHERE FUELS ARE CRITICAL...THOUGH WILL HOLD OFF ON
ISSUANCE THIS CYCLE TO GIVE DAY SHIFT A CHANCE TO BETTER EVALUATE
FUELS STATUS. MAX TEMPS WILL NUDGE UPWARD CLOSE TO 100F OVER
PORTIONS OF THE LOWER ARKANSAS VALLEY...THOUGH RECORD HIGH TEMPS
LOOK OUT OF REACH.

MODEL FORECASTS HAVE CONTINUED TO ADVANCE THE TIMING OF THE COLD
FRONT SUNDAY...WITH BOUNDARY ALREADY BISECTING COLORADO BY 12Z SUN
MORNING...THEN PROGRESSING SOUTH THE AREA BY AFTERNOON. GRIDS
ALREADY SHOW MAX TEMPS 5-10F COOLER MOST LOCATIONS SUN
AFTERNOON...THOUGH WILL CONTINUE TO LEAVE TEMPS ON THE WARM SIDE
OF GUIDANCE AS BEST COOLING AT 700 MB WILL BE LATE IN THE DAY.
WITH FASTER FRONTAL PASSAGE...UPSLOPE MAY DEEPEN QUICKLY ENOUGH
SUNDAY TO SPARK A FEW TSRA OVER THE EASTERN PLAINS AND ALONG THE
PALMER DIVIDE...WITH LATEST GFS/ECMWF EVEN HINTING AT SOME
CONVECTION FARTHER SOUTH ALONG THE I-25 CORRIDOR IN THE EVENING.
MONDAY FORECAST HINGES ON AMOUNT OF MOISTURE/INSTABILITY AVAILABLE
FOR TSRA OVER THE EASTERN MOUNTAINS AND PLAINS...WITH LATEST RUNS
SUGGESTING SLIGHTLY HIGHER CHANCES FOR THE FAR SOUTHEAST PLAINS
THAN CURRENT GRIDS SUGGEST. STILL CONCERNED THAT AIR MASS MAY BE
TOO COOL/STABLE EAST OF THE MOUNTAINS...SO WILL ONLY HAVE POPS
OVER THE HIGHER TERRAIN FOR NOW. STILL APPEARS TUES THE BETTER BET
FOR CONVECTION...THOUGH WITH FRONTAL BOUNDARY SHOVING DEEPER
MOISTURE WELL SOUTH...DEWPOINTS STAY MAINLY IN THE 40S OVER THE
PLAINS. STILL...WITH UPPER TROUGH LIFTING OUT OF THE GREAT BASIN
BY AFTERNOON...SUSPECT MOUNTAIN CONVECTION WILL SPREAD EASTWARD
ONTO THE PLAINS LATE AFTERNOON/TUE EVENING...THOUGH STRENGTH MAY
BE LESS THAN EARLIER THOUGHT.

MODEST WESTERLY FLOW ALOFT WED APPEARS STRONG ENOUGH TO SHUNT
MOISTURE EASTWARD...WITH BEST CONVECTIVE CHANCES SHIFTING TO THE
KS BORDER. UNFORTUNATELY...PRECIP CHANCES FOR INCREASINGLY DRY
MOUNTAINS AND WESTERN VALLEYS LOOK LOW THROUGH MID-WEEK...AS DEEP
MOISTURE STAY MAINLY OVER THE EAST SLOPES AND PLAINS. AFTER A
COUPLE SEASONABLY COOLER DAYS MON/TUE...TEMPS BEGIN A SLOW CLIMB
TO BACK ABOVE NORMAL BY MID TO LATE WEEK. --10

AVIATION...

KCOS WILL HAVE MAINLY MVFR TO BRIEF IFR CONDITIONS THROUGH AROUND
15Z WITH CLOUDS BREAKING AND LIFTING THEREAFTER WITH ISOLATED STORMS
INVOF KCOS AFTER 20Z THROUGH POSSIBLY 07Z. MVFR TO IFR CIGS POSSIBLE
EARLY FRIDAY MORNING.

KPUB WILL HAVE MAINLY VFR CONDITIONS WITH ISOLD STORMS INVOF KPUB
AFTER AROUND 21Z THROUGH 00Z.

KALS WILL HAVE VFR CONDITIONS WITH SOME GUSTY WINDS FROM 16Z OR 17Z
INTO THE 01Z TIME FRAME. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/06
Hazardous weather outlook, Jun 7, 11:37 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT THU JUN 7 2012

COZ058>089-093>099-081745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1137 AM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE FORECAST TO DEVELOP BY EARLY AFTERNOON ACROSS
PORTIONS OF SOUTHERN COLORADO WITH ONE OR TWO SEVERE STORMS
POSSIBLE BY LATE AFTERNOON AND THIS EVENING. THE MAIN AREAS OF
CONCERN ARE THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...EAST INTO
THE SOUTHERN I-25 CORRIDOR...AS WELL AS EL PASO COUNTY. WHERE
STRONG TO SEVERE STORMS DEVELOP...HAIL IN EXCESS OF ONE INCH IN
DIAMETER IS POSSIBLE ALONG WITH OUTFLOW WIND GUSTS TO 60 MPH.
EXPECT THUNDERSTORMS TO DISSIPATE THROUGH THROUGH MIDNIGHT.

IN ADDITION...FLASH FLOODING WILL BE OF CONCERN WITH
THUNDERSTORMS GIVEN THE HIGH MOISTURE CONTENT OF THE AIR OVER
SOUTHERN COLORADO. OF PARTICULAR CONCERN IS THE COLORADO SPRINGS
METRO AREA WHERE THE GROUND IS ALREADY SATURATED. IT WILL NOT TAKE
MUCH RAINFALL TO PRODUCE FLASH FLOODING AND THIS AREA WILL BE
MONITORED CLOSELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OVER THE WEEKEND...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP
ACROSS THE MOUNTAINS...AS SOUTHWEST WINDS INCREASE AND RELATIVE
HUMIDITY FALLS TO VERY LOW LEVELS.

THUNDERSTORMS WILL RETURN TO PORTIONS OF THE EASTERN MOUNTAINS
MONDAY AFTERNOON...AND TO THE EASTERN MOUNTAINS AND PLAINS ON
TUESDAY AND WEDNESDAY. A FEW OF THESE STORMS WILL BE
STRONG...PRODUCING FREQUENT LIGHTNING...GUSTY WINDS UP TO 50
MPH...HAIL UP TO ONE INCH IN DIAMETER AND BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON AND EVENING.

88/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:51 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Jun 6, 7:23 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Jun 6, 7:30 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jun 6, 7:44 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Jun 6, 8:37 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas53 min
Jun 6, 9:27 PM MDTSevere Thunderstorm WarningPUBLas Animas63 min
Jun 6, 9:40 PM MDTRiver Flood WarningPUBEl Paso100 min
Jun 7, 3:28 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more23 hr
Jun 7, 4:21 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo54 min
Jun 7, 5:39 PM MDTSevere Thunderstorm WarningPUBCrowley30 min

Nearby

Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.